Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 38, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 24, 2020, 5:47 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2020, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 25, 2020, 4:20 PM EDT
- In force
- 23 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
763 WHUS72 KKEY 242147 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 547 PM EDT Mon Aug 24 2020 GMZ031-042-052-072-250600- /O.CAN.KKEY.GL.W.0003.000000T0000Z-200825T0600Z/ /O.NEW.KKEY.SC.Y.0038.200824T2147Z-200825T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 547 PM EDT Mon Aug 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Southeast winds 20 to 30 kt with occasional gusts around 35 kt, decreasing to near 20 knots late tonight. Seas 9 to 14 feet, subsiding to 4 to 7 feet. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032>035-043-044-053>055-073>075-250600- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 547 PM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING IN EFFECT... * WHAT...East winds 25 to 35 kt with gusts up to 50 kt. Seas over the Straits beyond the Reef of 12 to 20 feet. * WHERE...Straits of Florida southwest of Craig Key, Hawk Channel from Craig Key to Halfmoon Shoal, Gulfside and Bayside waters of the Lower and Middle Keys, and the deep Gulf waters including the Dry Tortugas. * WHEN...Tropical Storm force winds possible until early Tuesday morning. * IMPACTS...A Tropical Storm Warning means that sustained winds of 34 to 63 knots associated with a tropical storm are expected within 36 hours, or occurring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
356 WHUS72 KKEY 250311 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1111 PM EDT Mon Aug 24 2020 GMZ032-043-053-073-250945- /O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ /O.EXA.KKEY.SC.Y.0038.000000T0000Z-200825T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1111 PM EDT Mon Aug 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Southeast winds 25 to 30 kt with occasional gusts 35 to 40 kt and seas 6 to 11 feet. Winds and seas will steadily diminish after sunrise. * WHERE...Hawk Channel from Craig Key to west end of Seven Mile Bridge, Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge, Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM, and Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033>035-044-054-055-074-075-250945- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1111 PM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...East winds 25 to 35 kt with gusts 45 to 50 kt and seas 11 to 16 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...Tropical Storm force winds possible overnight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ031-042-052-072-250945- /O.CON.KKEY.SC.Y.0038.000000T0000Z-200825T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1111 PM EDT Mon Aug 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet across the Straits of Florida and the outer fringes of the Reef. * WHERE...Hawk Channel from Ocean Reef to Craig Key, Florida Bay, Straits of Florida from Ocean Reef to Craig Key out 20 NM, and Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
811 WHUS72 KKEY 250919 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 519 AM EDT Tue Aug 25 2020 GMZ033-035-044-054-074-251600- /O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ /O.EXB.KKEY.SC.Y.0038.000000T0000Z-200825T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 519 AM EDT Tue Aug 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Southeast winds 25 to 30 kt with occasional gusts near 35 knots and seas 7 to 10 feet. Winds and seas will subside steadily this morning. * WHERE...Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms, Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms, Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM, and Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ034-055-075-251600- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 519 AM EDT Tue Aug 25 2020 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...Southeast winds near 35 kt with gusts 40 to 45 kt and seas 9 to 14 feet. Winds and seas will subside steadily this morning. * WHERE...Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM, Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel and Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out. * WHEN...Tropical Storm force winds possible through mid-morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ031-032-042-043-052-053-072-073-251600- /O.EXT.KKEY.SC.Y.0038.000000T0000Z-200825T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 519 AM EDT Tue Aug 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet across the Straits of Florida and along the outer fringes of the Reef. Winds and seas will subside steadily this morning. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to west end of Seven Mile Bridge, Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
441 WHUS72 KKEY 251430 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1030 AM EDT Tue Aug 25 2020 GMZ034-055-075-252100- /O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ /O.EXB.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 AM EDT Tue Aug 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet, subsiding to 5 to 7 feet. * WHERE...Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel, Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM and Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>033-035-042>044-052>054-072>074-252100- /O.EXT.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 1030 AM EDT Tue Aug 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds near 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters, and Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
218 WHUS72 KKEY 252020 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 420 PM EDT Tue Aug 25 2020 GMZ031>035-042>044-052>055-072>075-252130- /O.CAN.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 PM EDT Tue Aug 25 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Small Craft Advisory criteria, therefore the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 11:55 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 24, 11:55 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1155 AM EDT Mon Aug 24 2020
.DISCUSSION...
As of 11 AM EDT, Tropical Storm Laura was located about 240 miles
SSE of Key West and moving to the west northwest at 20 mph.
Tropical Storm Laura will reach the western Cuba vicinity this
evening and emerge over the southeast Gulf and Florida Straits
later tonight. Then Laura will continue a northwest track into
the central Gulf of Mexico on Tuesday. Rain squalls, associated
with Laura are racing west northwest at 40 to 45 mph across the
Florida Keys and surrounding waters. The highest wind gusts seen
so far from these rain squalls was 53 mph at the Long Key C-MAN
station just before 8am. Over land, the highest wind gust so far
was at Boca Chica with a wind gust of 45 mph.
Concerning the forecast, the focus will continue to be on Laura as
it makes its closest approach to the Keys this afternoon and
evening. A Tropical Storm Warning remains in effect for the Lower
and Middle Keys with a Wind Advisory in effect for the Upper
Keys. Occasional squalls will continue to move through an
accelerated flow, though the heavy rainfall potential is low given
the highly transient nature of the convection. There is also a
marginal threat of tornadoes, given the favorable vertical wind
profile on the northeast side of the broad circulation. In
addition, a coastal flood watch is in effect for the Lower and
Middle Keys, given the persistent east to southeast flow and
tidal anomalies that are already starting a half-foot above tide
table predictions. More specific hazard information can be found
in the latest Hurricane Local Statement (HLS) from KEY.
Impacts from Tropical Storm Laura will gradually come to an end
from east to west late tonight through tomorrow as the circulation
moves northwestward into the central Gulf of Mexico.
&&
.MARINE...
A Tropical Storm Warning remains in effect for the majority of
the coastal waters of the Florida Keys. The exception is Florida
Bay and portions of Hawk Channel and the Florida Straits off of
the Upper Keys, where there is a Gale Warning. In short, east to
southeast strong breezes to near gale will freshen to gale to
tropical storm force this afternoon and tonight as the
circulation of Tropical Storm Laura tracks across Cuba and into
the Gulf of Mexico. As the center pulls away, slackening will
occur from east to west beginning late tonight and continuing on
Tuesday. Winds may be slow to diminish on our western frontier
near the Dry Tortugas due to strengthening of Laura as the storm
pulls away.
Moderate east breezes will commence area-wide by Tuesday night
and continue through Wednesday night. Gentle- moderate southeast
breezes are then expected from Thursday into the weekend as the
western Atlantic ridge axis weakens and sags south down the
Florida Peninsula.
&&
.AVIATION...
Tropical Storm Laura will continue to pass us by to the south
then west over the next 24 hours. As a result, winds will continue
to trend upwards, becoming strong and gusty out of the southeast.
Expect winds to peak around 25 knots with gusts of 35 to 40
knots. Successive rounds of squalls will continue to impact the
island terminals this afternoon into early tomorrow. Expect brief
sub VFR conditions and winds possibly gusting to 45 to 55 knots in
these fast moving showers.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ077-078.
Coastal Flood Watch for FLZ077-078.
Wind Advisory for FLZ076.
GM...Tropical Storm Warning for GMZ032>035-043-044-053>055-073>075.
Gale Warning for GMZ031-042-052-072.
&&
Public/Marine/Fire...LIW
Aviation/Nowcasts....11/NB
Data Acquisition.....KBL
Tropical/Hazards.....AH
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 24, 5:45 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 545 AM EDT Mon Aug 24 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-242215- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 545 AM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Coastal Flooding: Coastal Flood Watch in effect. The passage of Tropical Storm Laura to our south and west today and tonight will result in tropical storm force conditions across the Lower and Middle Keys. Tidal anomalies are currently running up to a half foot above normal, and Laura could result in one foot or more of additional saltwater flooding due to the strong southeasterly winds, especially along south and east facing shorelines and canals. Tropical Storm Warnings in effect for all locations west of Craig Key: east to southeast winds will increase to 30 to 35 mph, with occasional gusts to 45 mph. The Upper Keys remain out of the Tropical Storm Warning, although a Wind Advisory is in effect, with winds increasing to 25 to 30 mph, with occasional gusts 40 to 45 mph. Marine: Tropical Storm Warnings in effect for all coastal waters west of Craig Key. East to southeast winds 30 to 40 knots, with gusts up to 45 to 50 knots and seas as high as 15 to 20 feet. Gale Warnings in effect for the remaining coastal waters of the Florida Keys. Southeast winds will increase to 25 to 35 knots, with occasional gusts up to 45 knots and seas as high as 10 to 15 feet. Thundery squalls are possible along the Florida Keys. These squalls will move to the west to northwest at 35 to 40 mph, and will be capable of periods of sustained winds near 40 mph, with the potential for destructive wind gusts 50 to 55 mph or greater. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Marine conditions will begin to improve Tuesday morning, although Small Craft Advisories may persist into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
In the hours before
Local storm report, Aug 24, 12:31 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1231 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TROPICAL STORM 1 E SUGARLOAF KEY 24.63N 81.54W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A WIND GUST OF 40 KNOTS, OR 46 MPH, WAS RECORDED AT THE
CWOP STATION LOCATED ON SUGARLOAF KEY AT 1017 AM.
1022 AM MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/24/2020 M48.00 MPH GMZ052 FL MESONET
A THUNDERSTROM PRODUCED A WIND GUST OF 42 KNOTS, OR 48
MPH, AT THE WEATHERFLOW MESONET SITE AT CARYSFORT REEF
LIGHT AT 1022 AM.
1043 AM TROPICAL STORM KEY WEST 24.56N 81.78W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A NORTHWESTWARD MOVING SHOWER PRODUCED A WIND GUST OF 39
KNOTS, OR 45 MPH, AT THE COAST GUARD WEATHERFLOW MESONET
SITE IN KEY WEST AT 1043 AM.
&&
NBLocal storm report, Aug 24, 3:56 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
356 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM KEY WEST 24.56N 81.78W
08/24/2020 LOWER KEYS IN MONR FL OFFICIAL NWS OBS
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 60 KNOTS, OR 69
MPH, AT THE KEY WEST OFFICE ON WHITE STREET AT 311 PM.
0313 PM TROPICAL STORM KEY WEST 24.56N 81.78W
08/24/2020 LOWER KEYS IN MONR FL MESONET
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 48 KNOTS, OR 55
MPH, AT THE WEATHERFLOW MESONET AT THE COAST GUARD
STATION IN KEY WEST AT 313 PM.
0314 PM TROPICAL STORM KEY WEST 24.56N 81.78W
08/24/2020 LOWER KEYS IN MONR FL ASOS
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 41 KNOTS, OR 47
MPH, AT THE KEY WEST ASOS SITE AT 314 PM.
0320 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.88W
08/24/2020 GMZ044 FL C-MAN STATION
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 50 KNOTS, OR 58
MPH, AT THE C-MAN STATION AT SAND KEY AT 320 PM.
0321 PM TROPICAL STORM BOCA CHICA 24.59N 81.70W
08/24/2020 LOWER KEYS IN MONR FL ASOS
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 39 KNOTS, OR 45
MPH, AT THE BOCA CHICA ASOS SITE AT 321 PM.
0335 PM TROPICAL STORM 14 NW KEY WEST 24.72N 81.92W
08/24/2020 GMZ033 FL MESONET
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 54 KNOTS, OR 62
MPH, AT THE WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT
AT 335 PM.
&&
NBThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:31 PM EDT | Gale Warning | KEY | 18 hr | |
| Aug 23, 11:31 PM EDT | Tropical Storm Warning | KEY | Monroe | 35 hr |
| Aug 24, 5:24 AM EDT | Wind Advisory | KEY | Monroe | 12 hr |
| Aug 24, 3:18 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 27 min |
| Aug 24, 3:23 PM EDT | Special Marine Warning | KEY | 67 min | |
| Aug 24, 4:10 PM EDT | Coastal Flood Advisory | KEY | Monroe | 7 hr |
| Aug 24, 4:29 PM EDT | Special Marine Warning | KEY | 45 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.